Alert archive / North Dakota / Wind Advisories in 2022
Wind Advisory 26, NWS Bismarck, ND
NWS Bismarck, ND issued this wind advisory at May 30, 2022, 2:34 AM MDT for 32 counties in North Dakota. It took effect at May 30, 2022, 3:00 PM MDT. It was in force for 27 hr.
The area
The counties it named.
The facts
- Issued
- May 30, 2022, 2:34 AM MDT (08:34 UTC)
- In effect from
- May 30, 2022, 3:00 PM MDT
- Expired
- May 31, 2022, 6:00 PM MDT
- In force
- 27 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 08:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 8.6 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1344 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -32 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.0
The text
As transmitted.
418 WWUS73 KBIS 300834 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 334 AM CDT Mon May 30 2022 NDZ001-002-009-010-017-018-031>033-040-041-043-044-301645- /O.NEW.KBIS.WI.Y.0026.220530T2100Z-220531T1800Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Watford City, Parshall, Columbus, Halliday, Bowman, New Town, Hettinger, Medora, Marmarth, Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake, Crosby, Williston, Beach, Mott, Bowbells, and New England 334 AM CDT Mon May 30 2022 /234 AM MDT Mon May 30 2022/ ...WIND ADVISORY IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 1 PM CDT /NOON MDT/ TUESDAY... * WHAT...North winds up to 30 mph with gusts up to 45 mph expected. * WHERE...Western North Dakota. * WHEN...From 4 PM CDT /3 PM MDT/ this afternoon to 1 PM CDT /Noon MDT/ Tuesday. * IMPACTS...Unsecured items will be blow around. * ADDITIONAL DETAILS...The Wind Advisory will likely need eastward expansion on Tuesday. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Jones
8 follow-up statements
446 WWUS73 KBIS 301452 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 952 AM CDT Mon May 30 2022 NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-302300- /O.EXB.KBIS.WI.Y.0026.220531T0300Z-220601T0000Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Carson, Tappen, Jamestown, Minot, Mcclusky, Mandan, New Leipzig, Solen, Shell Valley, Hazen, Wishek, Underwood, Ellendale, St. John, Bismarck, Beulah, Harvey, Napoleon, Rugby, Center, Rolette, Drake, Towner, Ashley, Velva, Linton, Mohall, Kulm, Garrison, Selfridge, Elgin, Fort Yates, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Strasburg, Washburn, Turtle Lake, and Bottineau 952 AM CDT Mon May 30 2022 /852 AM MDT Mon May 30 2022/ ...WIND ADVISORY IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ TUESDAY... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Central North Dakota. * WHEN...From 10 PM CDT /9 PM MDT/ this evening to 7 PM CDT /6 PM MDT/ Tuesday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ001-002-009-010-017-018-031>033-040-041-043-044-302300- /O.CON.KBIS.WI.Y.0026.220530T2100Z-220531T1800Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Watford City, Parshall, Columbus, Halliday, Bowman, New Town, Hettinger, Medora, Marmarth, Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake, Crosby, Williston, Beach, Mott, Bowbells, and New England 952 AM CDT Mon May 30 2022 /852 AM MDT Mon May 30 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM CDT /3 PM MDT/ THIS AFTERNOON TO 1 PM CDT /NOON MDT/ TUESDAY... * WHAT...North winds around 30 mph with gusts up to 45 mph expected. * WHERE...Western North Dakota. * WHEN...From 4 PM CDT /3 PM MDT/ this afternoon to 1 PM CDT /Noon MDT/ Tuesday. * IMPACTS...Unsecured items will be blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hamilton
466 WWUS73 KBIS 301839 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 139 PM CDT Mon May 30 2022 NDZ001-002-009-010-017-018-031>033-040-041-043-044-310245- /O.CON.KBIS.WI.Y.0026.220530T2100Z-220531T1800Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Watford City, Parshall, Columbus, Halliday, Bowman, New Town, Hettinger, Medora, Marmarth, Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake, Crosby, Williston, Beach, Mott, Bowbells, and New England 139 PM CDT Mon May 30 2022 /1239 PM MDT Mon May 30 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT/NOON MDT/ TUESDAY... * WHAT...North winds around 30 mph with gusts up to 45 mph expected. * WHERE...Western North Dakota. * WHEN...Until 1 PM CDT/Noon MDT/ Tuesday. * IMPACTS...Unsecured items will be blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-310245- /O.CON.KBIS.WI.Y.0026.220531T0300Z-220601T0000Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Carson, Tappen, Jamestown, Minot, Mcclusky, Mandan, New Leipzig, Solen, Shell Valley, Hazen, Wishek, Underwood, Ellendale, St. John, Bismarck, Beulah, Harvey, Napoleon, Rugby, Center, Rolette, Drake, Towner, Ashley, Velva, Linton, Mohall, Kulm, Garrison, Selfridge, Elgin, Fort Yates, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Strasburg, Washburn, Turtle Lake, and Bottineau 139 PM CDT Mon May 30 2022 /1239 PM MDT Mon May 30 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ TUESDAY... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Central North Dakota. * WHEN...From 10 PM CDT /9 PM MDT/ this evening to 7 PM CDT /6 PM MDT/ Tuesday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hamilton
030 WWUS73 KBIS 302055 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 355 PM CDT Mon May 30 2022 NDZ001-002-009-010-017-018-031>033-040-041-043-044-310500- /O.CON.KBIS.WI.Y.0026.220530T2100Z-220531T1800Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Watford City, Parshall, Columbus, Halliday, Bowman, New Town, Hettinger, Medora, Marmarth, Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake, Crosby, Williston, Beach, Mott, Bowbells, and New England 355 PM CDT Mon May 30 2022 /255 PM MDT Mon May 30 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT/NOON MDT/ TUESDAY... * WHAT...North winds around 30 mph with gusts up to 45 mph expected. * WHERE...Western North Dakota. * WHEN...Until 1 PM CDT/Noon MDT/ Tuesday. * IMPACTS...Unsecured items will be blow around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-310500- /O.CON.KBIS.WI.Y.0026.220531T0300Z-220601T0000Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Carson, Tappen, Jamestown, Minot, Mcclusky, Mandan, New Leipzig, Solen, Shell Valley, Hazen, Wishek, Underwood, Ellendale, St. John, Bismarck, Beulah, Harvey, Napoleon, Rugby, Center, Rolette, Drake, Towner, Ashley, Velva, Linton, Mohall, Kulm, Garrison, Selfridge, Elgin, Fort Yates, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Strasburg, Washburn, Turtle Lake, and Bottineau 355 PM CDT Mon May 30 2022 /255 PM MDT Mon May 30 2022/ ...WIND ADVISORY REMAINS IN EFFECT FROM 10 PM CDT /9 PM MDT/ THIS EVENING TO 7 PM CDT /6 PM MDT/ TUESDAY... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Central North Dakota. * WHEN...From 10 PM CDT /9 PM MDT/ this evening to 7 PM CDT /6 PM MDT/ Tuesday. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Hamilton
189 WWUS73 KBIS 310203 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 903 PM CDT Mon May 30 2022 NDZ001-002-009-010-017-018-031>033-040-041-043-044-311215- /O.CON.KBIS.WI.Y.0026.000000T0000Z-220531T1800Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Watford City, Parshall, Columbus, Halliday, Bowman, New Town, Hettinger, Medora, Marmarth, Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake, Crosby, Williston, Beach, Mott, Bowbells, and New England 903 PM CDT Mon May 30 2022 /803 PM MDT Mon May 30 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT/NOON MDT/ TUESDAY... * WHAT...North winds around 30 mph with gusts up to 45 mph expected. * WHERE...Western North Dakota. * WHEN...Until 1 PM CDT/Noon MDT/ Tuesday. * IMPACTS...Unsecured items will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-311215- /O.CON.KBIS.WI.Y.0026.220531T0300Z-220601T0000Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Carson, Tappen, Jamestown, Minot, Mcclusky, Mandan, New Leipzig, Solen, Shell Valley, Hazen, Wishek, Underwood, Ellendale, St. John, Bismarck, Beulah, Harvey, Napoleon, Rugby, Center, Rolette, Drake, Towner, Ashley, Velva, Linton, Mohall, Kulm, Garrison, Selfridge, Elgin, Fort Yates, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Strasburg, Washburn, Turtle Lake, and Bottineau 903 PM CDT Mon May 30 2022 /803 PM MDT Mon May 30 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT/6 PM MDT/ TUESDAY... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Central North Dakota. * WHEN...Until 7 PM CDT/6 PM MDT/ Tuesday. * IMPACTS...Unsecured items will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Telken
289 WWUS73 KBIS 310619 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 119 AM CDT Tue May 31 2022 NDZ001-002-009-010-017-018-031>033-040-041-043-044-311430- /O.CON.KBIS.WI.Y.0026.000000T0000Z-220531T1800Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Watford City, Parshall, Columbus, Halliday, Bowman, New Town, Hettinger, Medora, Marmarth, Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake, Crosby, Williston, Beach, Mott, Bowbells, and New England 119 AM CDT Tue May 31 2022 /1219 AM MDT Tue May 31 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT/NOON MDT/ THIS AFTERNOON... * WHAT...North winds around 30 mph with gusts up to 45 mph expected. * WHERE...Western North Dakota. * WHEN...Until 1 PM CDT/Noon MDT/ this afternoon. * IMPACTS...Things left unsecured outside will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-311430- /O.CON.KBIS.WI.Y.0026.000000T0000Z-220601T0000Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Carson, Tappen, Jamestown, Minot, Mcclusky, Mandan, New Leipzig, Solen, Shell Valley, Hazen, Wishek, Underwood, Ellendale, St. John, Bismarck, Beulah, Harvey, Napoleon, Rugby, Center, Rolette, Drake, Towner, Ashley, Velva, Linton, Mohall, Kulm, Garrison, Selfridge, Elgin, Fort Yates, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Strasburg, Washburn, Turtle Lake, and Bottineau 119 AM CDT Tue May 31 2022 /1219 AM MDT Tue May 31 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT/6 PM MDT/ THIS EVENING... * WHAT...Northwest winds around 30 mph with gusts up to 50 mph expected. * WHERE...Central North Dakota. * WHEN...Until 7 PM CDT/6 PM MDT/ this evening. * IMPACTS...Unsecured items will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Jones
278 WWUS73 KBIS 311110 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 610 AM CDT Tue May 31 2022 NDZ001-002-009-010-017-018-031>033-040-041-043-044-311800- /O.CON.KBIS.WI.Y.0026.000000T0000Z-220531T1800Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Watford City, Parshall, Columbus, Halliday, Bowman, New Town, Hettinger, Medora, Marmarth, Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake, Crosby, Williston, Beach, Mott, Bowbells, and New England 610 AM CDT Tue May 31 2022 /510 AM MDT Tue May 31 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 1 PM CDT/NOON MDT/ THIS AFTERNOON... * WHAT...North winds around 30 mph with gusts up to 45 mph expected. * WHERE...Western North Dakota. * WHEN...Until 1 PM CDT/Noon MDT/ this afternoon. * IMPACTS...Unsecured items will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-311915- /O.CON.KBIS.WI.Y.0026.000000T0000Z-220601T0000Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Carson, Tappen, Jamestown, Minot, Mcclusky, Mandan, New Leipzig, Solen, Shell Valley, Hazen, Wishek, Underwood, Ellendale, St. John, Bismarck, Beulah, Harvey, Napoleon, Rugby, Center, Rolette, Drake, Towner, Ashley, Velva, Linton, Mohall, Kulm, Garrison, Selfridge, Elgin, Fort Yates, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Strasburg, Washburn, Turtle Lake, and Bottineau 610 AM CDT Tue May 31 2022 /510 AM MDT Tue May 31 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT/6 PM MDT/ THIS EVENING... * WHAT...Northwest winds around 35 mph with gusts up to 55 mph expected. * WHERE...Central North Dakota. * WHEN...Until 7 PM CDT/6 PM MDT/ this evening. * IMPACTS...Unsecured items will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Jones
644 WWUS73 KBIS 311734 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 1234 PM CDT Tue May 31 2022 NDZ001-002-009-010-017-018-031>033-040-041-043-044-311845- /O.EXP.KBIS.WI.Y.0026.000000T0000Z-220531T1800Z/ Divide-Burke-Williams-Mountrail-McKenzie-Dunn-Golden Valley- Billings-Stark-Slope-Hettinger-Bowman-Adams- Including the cities of Watford City, Parshall, Columbus, Halliday, Bowman, New Town, Hettinger, Medora, Marmarth, Dickinson, Killdeer, Portal, Lignite, Stanley, Powers Lake, Crosby, Williston, Beach, Mott, Bowbells, and New England 1234 PM CDT Tue May 31 2022 /1134 AM MDT Tue May 31 2022/ ...WIND ADVISORY WILL EXPIRE AT 1 PM CDT/NOON MDT/ THIS AFTERNOON... Winds have dropped below advisory levels and will continue to gradually decrease this afternoon and evening. $$ NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-010000- /O.CON.KBIS.WI.Y.0026.000000T0000Z-220601T0000Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Carson, Tappen, Jamestown, Minot, Mcclusky, Mandan, New Leipzig, Solen, Shell Valley, Hazen, Wishek, Underwood, Ellendale, St. John, Bismarck, Beulah, Harvey, Napoleon, Rugby, Center, Rolette, Drake, Towner, Ashley, Velva, Linton, Mohall, Kulm, Garrison, Selfridge, Elgin, Fort Yates, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Strasburg, Washburn, Turtle Lake, and Bottineau 1234 PM CDT Tue May 31 2022 /1134 AM MDT Tue May 31 2022/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT/6 PM MDT/ THIS EVENING... * WHAT...Northwest winds around 35 mph with gusts up to 55 mph expected. * WHERE...Central North Dakota. * WHEN...Until 7 PM CDT/6 PM MDT/ this evening. * IMPACTS...Unsecured items will be blown around. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution. Winds this strong can make driving difficult, especially for high profile vehicles. && $$ Telken
598 WWUS73 KBIS 312357 NPWBIS URGENT - WEATHER MESSAGE National Weather Service Bismarck ND 657 PM CDT Tue May 31 2022 NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-010100- /O.EXP.KBIS.WI.Y.0026.000000T0000Z-220601T0000Z/ Renville-Bottineau-Rolette-Ward-McHenry-Pierce-Mercer-Oliver- McLean-Sheridan-Wells-Foster-Morton-Burleigh-Kidder-Stutsman- Grant-Sioux-Emmons-Logan-La Moure-McIntosh-Dickey- Including the cities of Carrington, Fessenden, Wilton, Lamoure, Glenburn, Dunseith, Sherwood, Carson, Tappen, Jamestown, Minot, Mcclusky, Mandan, New Leipzig, Solen, Shell Valley, Hazen, Wishek, Underwood, Ellendale, St. John, Bismarck, Beulah, Harvey, Napoleon, Rugby, Center, Rolette, Drake, Towner, Ashley, Velva, Linton, Mohall, Kulm, Garrison, Selfridge, Elgin, Fort Yates, Edgeley, Goodrich, Gackle, Steele, Oakes, Rolla, Strasburg, Washburn, Turtle Lake, and Bottineau 657 PM CDT Tue May 31 2022 /557 PM MDT Tue May 31 2022/ ...WIND ADVISORY WILL EXPIRE AT 7 PM CDT/6 PM MDT/ THIS EVENING... The winds are now below advisory criteria. $$ Smith
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind advisory went out at May 29, 11:48 PM MDT, 2 hours 46 minutes earlier.
Area forecast discussion, May 29, 11:48 PM MDT, 2 hours 46 minutes before
Area Forecast Discussion National Weather Service Bismarck ND 1248 AM CDT Mon May 30 2022 .UPDATE... Issued at 1248 AM CDT Mon May 30 2022 Low stratus continues to expand south through the forecast area into central North Dakota, and we added in patchy fog in the far north central with this update due to significantly reduced visibility at Rolla. We will monitor overnight in case fog expands across more of the area. Otherwise, thunderstorms are ongoing across parts of central and eastern South Dakota and are moving north-northeast, potentially clipping the eastern James River Valley later in the overnight hours. These are not expected to be severe with weak shear and pretty limited instability, but could potentially see small hail and gusty winds if convection can stay strong as it moves north. UPDATE Issued at 945 PM CDT Sun May 29 2022 Just blended in the latest observations into the current forecast as it remains on track. UPDATE Issued at 642 PM CDT Sun May 29 2022 Tweaked near term sky cover a bit with this update based on the latest satellite trends. Otherwise, the forecast remains on track with ongoing convection situated to the north and east of our CWA. A few areas of light showers or drizzle cannot be ruled out with the low stratus moving in overnight across the area, but the main focus precipitation-wise will be on the activity expected by tomorrow afternoon. && .SHORT TERM...(This evening through Tuesday) Issued at 153 PM CDT Sun May 29 2022 Strong winds and thunderstorm chances highlight the short term forecast. Currently, a surface low is situated just west of Rugby ND, with scattered showers over western Bottineau county, north of the surface low. This is within an area of moisture convergence and a slowly destabilizing atmosphere, with 1500 J/KG of MLCAPE nosing into the Turtle Mountains. If mid level lapse rates were stronger think there might be a better chance of a non-supercell tornado given the location if the surface low. Will certainly need to monitor over the next few hours, but better chances for a few stronger storms look to already be a little farther to the north and east. Otherwise there is a westerly to northerly surface flow across the remainder of the forecast area with some drier air advecting into the southwest and south central and colder northerly surface flow into northwest ND. A stray shower can't be rule out anywhere this afternoon, with an isolated thunderstorm possible over the James River Valley, but for the most part, it looks like the north central into the Turtle Mountains will be the main focus through the afternoon. By early evening the more favorable setup shift east of the Turtle Mountains. Tonight, a strong impulse working through the mean western U.S. upper trough inducing cyclogenesis over the central plains. Back up here in the Northern Plains, a northerly surface flow develops behind the exiting aforementioned surface low, with widespread low stratus developing over portions of western and northern ND. There may be a little light rain or drizzle within this, but for the most part expect little if any significant precipitation overnight. The better precipitation chances come on Tuesday as the surface low over the central plains quickly lifts northeast and meets up with the upper level system in the vicinity of central South Dakota becoming a nearly stacked system by Monday afternoon. Strong instability and strong deep layer shear will exist over the eastern Dakotas and Minnesota Monday afternoon, with strong forcing for ascent lifting into the area. At this time it appears that the best chances for severe thunderstorms will be east of the forecast area, and a moderate risk for severe weather has been issued by the SPC for the far eastern Dakotas into west central Minnesota. The enhanced risk for severe storms extends back into the southern James River Valley. Forecast soundings over the James River Valley show a favorable sounding for severe weather with strong 0-3km helicity and strong instability, but this only lasts for a small window of time before the shear profile becomes unfavorable. There would still be enough instability aloft over the JRV for some large hail to half dollar size even after the directional shear profile becomes unfavorable. The timeframe looks to be from mid to late afternoon Monday, with the threat decreasing rapidly thereafter. West of the James River Valley, the threat for severe weather diminishes quickly as you go farther west, but there could be some heavy precipitation within the deformation zone to the north and west of the stacked system. Uncertainty also remains in exactly where this zone will set up. The heavy rain that fell last night was mainly over western ND, and the JRV has been dry for the a while now with the last major precip on the 12th of the month. There could be a few rounds of thunderstorms though over the JRV, with some storms possible early in the morning and another round mid to late in the afternoon. Will still have to keep an eye on the flooding potential, especially if we get some areas of heavy rain in the JRV with the first wave Monday morning. Strong environmental winds will also be an issue Monday through Tuesday. However the strongest gradient winds and winds aloft will pass over the forecast area Monday night into early Tuesday morning. We may still need a wind advisory for portions of the West on Monday and portions of the east on Tuesday, but with quite a bit of uncertainty remaining, will hold off on issuing any advisory at this time. .LONG TERM...(Tuesday night through Sunday) Issued at 153 PM CDT Sun May 29 2022 Mostly dry and seasonable cool through the extended period. After the strong storm system exits the area on Tuesday, we remain within a northwest upper level flow through the remainder of the extended period with daytime highs mainly in the 60s and overnight lows in the 40s. Given the time of year and the northwest flow there may be a few daytime showers or isolated thunderstorms that the given NBM guidance is not picking up on. Even so it would be isolated in nature. Slightly better precipitation chances enter the forecast by next weekend, but at this time no significant storm systems beyond our Monday and Tuesday storm system. && .AVIATION...(For the 06Z TAFS through 06Z Monday night) Issued at 1248 AM CDT Mon May 30 2022 Low stratus will expand northeast to southwest through the overnight hours, with low MVFR to IFR ceilings expected at all terminals by 12Z. Widespread showers and thunderstorms are expected after 18Z, with SHRA included at all terminals except KXWA. Visibility reductions are expected in any areas of moderate to potentially heavy rainfall. Winds will be relatively light and northerly through the night before quickly becoming breezy to windy through the morning and afternoon, with north-northeast winds sustained around 20 to 25 knots and gusting to 35 knots. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Jones SHORT TERM...TWH LONG TERM...TWH AVIATION...Jones
Hazardous weather outlook, May 29, 11:28 PM MDT, 3 hours 6 minutes before
Hazardous Weather Outlook National Weather Service Bismarck ND 1228 AM CDT Mon May 30 2022 NDZ001>005-009>013-017>023-031>036-040>046-310530- Divide-Burke-Renville-Bottineau-Rolette-Williams-Mountrail-Ward- McHenry-Pierce-McKenzie-Dunn-Mercer-Oliver-McLean-Sheridan-Wells- Golden Valley-Billings-Stark-Morton-Burleigh-Kidder-Slope- Hettinger-Grant-Bowman-Adams-Sioux-Emmons- 1228 AM CDT Mon May 30 2022 /1128 PM MDT Sun May 29 2022/ This Hazardous Weather Outlook is for portions of north central North Dakota, northwest North Dakota, south central North Dakota, and southwest North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible on Monday, especially southwest and central. A few of these storms could become strong to possibly severe. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. NDZ025-037-047-048-050-051-310530- Foster-Stutsman-Logan-La Moure-McIntosh-Dickey- 1228 AM CDT Mon May 30 2022 This Hazardous Weather Outlook is for portions of southeast North Dakota. .DAY ONE...Tonight The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday Thunderstorms are possible on Monday. Some of these storms may become strong to severe, with the main hazards being hail up to the size of half dollars and wind gusts up to 60 mph. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. MEJ
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 11:33 AM MDT | Flood Watch | BIS | Dickey, Foster, LaMoure, Stutsman | 11 hr |
Nearby
Wind Advisories in North Dakota, 2022Every wind advisory in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.